Just been to see my doctor for my eczema which has been very bad for a while and he's prescribed me prednisolone- 30 mg a day for 7 days. Looking on the internet (which I know is never a good idea for these things!!) has got me worried. I really don't want to have any of the weight gain side effects, particularly as I've been living with this bad skin for about 6 months so it's not like I'm not dealing with it. A week probably wouldn't be too bad but would I have to taper off after this fairly high dose for a week?
All the nasty effects except hot flashes and other harmless effects happen when one is long term, say six months or more and high doses. Brief pulses cause nothing permanent. I am on long term medium to high dose for nine years taking prednisone. They are similar. You will be fine.
We are not doctors here and cannot tell you to stop using a medication. Talk to your doctor. Very little effect will occur for the brief period you are taking this medication. Prednisolone is for skin and GI. Prednisone is for inflammation in tissues, just so you know.
- Prednisolone Information for Consumers
- Prednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jul 2013 • 1 answer
Posted 23 Aug 2013 • 2 answers
Posted 13 Jan 2014 • 1 answer
Posted 30 Mar 2014 • 3 answers
Posted 3 Jan 2015 • 2 answers